CSN Login
Members Online: 11

You are here

What kind of chemo drug used

giggs100's picture
giggs100
Posts: 91
Joined: Oct 2015

On Nov.2nd I had a complete hysterectomy and I have Uterine carcinosarcoma.  I received on Nov.18th my stage of cancer and what treatment was recommended. I am a stage 3C and chemo was recommended which will start as of Dec.8th. with 6 applications over 18 weeks.   The doctor recommended Taxol/Ifosfamide drugs to be used.  I am wondering what the rest of you that are under chemo or have had chemo what was used.  Also wondering how your treatments went and how long before you started to feel the side effects.  Did you actually ever feel ok in between treatments.  What kind of drugs were suggested for the various side effects (such as nausea and did they help)? 

Editgrl's picture
Editgrl
Posts: 903
Joined: Jun 2015

Giggs100, I am currently getting Carboplatin and Taxol, 6 rounds every 3 weeks.  I have just received my 5th infusion.  I have been fortunate in not having too many side effects.  The constipation has been the most notable for me, and it started almost immediately.  I now take Miralax starting the day before chemo and continuing for the first few days afterwards.  Stool softener, too.  I also drink a lot or eat lots of soup to help keep me hydrated.  I take Claritin 24 starting the day before to help prevent joint pain.  Some people don't get it, but I wanted to be proactive.  My doctor recommended L-Glutamine 3 times a day starting the day before chemo and the first 3 days of chemo to head off neuropathy.  It's inexpensive and you can dissolve it in any cold beverage.  It tastes slightly sweet and blends easily with juices.  My doctor also suggested Vitamin B-6, B-12 and B-1 for neuropathy.  I do take B-12 and so far, I have only had a very slight numbness in my fingertips this last go round.  Oh, and I do get a little bit of swelling around my ankles, a rather uncommon side effect of Taxol. Other meds I got for nausea were compazine and zofran.   I'm also prescribed decadron starting the night before chemo and continuing for 48 hours afterwards.  I have only had a few instances of queasiness, usually late at night, and ginger ale, crackers, and the compazine has kept it pretty much at bay.

For me the worst days are 3 and 4, and that is mostly just being kind of tired and not wanting to do much.  Some stomach pains, too, but that all seems to pretty much resolve by the end of the first week after chemo.  The rest of the time, I feel pretty normal.

That being said, everyone reacts to chemo differently.  But I think you will find that you will have days in between your treatments where you feel okay.  Hope this helps.

Chris

Lou Ann M's picture
Lou Ann M
Posts: 996
Joined: Feb 2015

i have been on 2 different types of chemo drugs.  i have had many rounds of Taxol/ carboplatin.  Days 3 &4 are usully the worst, and that is because of bone pain and fatigue.  I usually have some problem with constipation.  Myrlax help with that.  I use omeprozole  well for heart burn.  I take Hydrocodone (one at bed time for 3 days for bone pain)  I did end up with Nueropathy in my feet that burns at night.  None of the B vitimins helped, I finally gave in and let my Dr. give me a perscription foe Gabapentin  I dicovered that lorazapam with the Gabapentin works very well.  I have many more good days than bad, and can live my life pretty much normal.  I was also on 7 treatments of Doxil.  It did very little to reduce the size of tumors in my abdomen and caused severe nausia. 

Sorry you had to come here, but you found a good place for info and comfort.  You will be surprised at the strength that you will find that you have.  Hugs and prayers , Lou Ann

It happened to Me's picture
It happened to Me
Posts: 206
Joined: Apr 2014

I was diagnosed June, 2013.  After my TAH, I had 6 rds every three weeks of carboplatin/taxol combo.  I had Stage 3a Grade 3 UPSC.  My worst days were 5 and 6.  I didn't have this site when I went through it and I got bone pain on day 5 or 6 after my first treatment.  I had nausea alot throughout the process.  My hair started coming out 14 days after my first treatment.  I would bounce back about the last half of the second week and have basically 1 good week before the next treatment.  By the third treatment, the bounce back days  took longer.  I did get alot weaker.  I ended up in ER twice because of dehydration and uncontrollable vomitting.  Once I started, I couldn't stop it on my own.  I got the neuropathy in my hands and feet.  It has gone.  You have to tell your nurse/doctor everything you experience because they know what one's are red flags and what one's aren't.  I would suggest getting a port.  This helps your veins as chemo. is really hard on them.

I tried to walk at least a little each day.  I have been NED ever since.

The best thing I did just after treatment was join a LIVESTRONG at the Y.  It was what helped me regain my strength and endurance.

I had a hard treatment and recovery.  I couldn't work.  Some on this board breezed right through it.  Lots of rest and hydration is a key.  Soft foods, lots of liquids.  I swished my mouth out a number of times each day with Biotene mouthwash/rinse.  Some people get mouth sores.  I wasn't fortunate not to get it.  I found that I had one food that seemed like I liked the most.  It was watermelon and kiwi, it was cold and liquidity.  It just made my mouth feel better.

You have an opportunity to reap the benefits of all these women's ideas and experiences.  Some will work, some won't.    Just remember that you are strong and you WILL get through this.  Lean on this board as needed.  We are all rooting for you.

Jeanette

TeddyandBears_Mom's picture
TeddyandBears_Mom
Posts: 1564
Joined: Jun 2015

Sorry for your DX. Glad you found us.

There is a very active thread where those of us going through chemo are documenting our impacts.  It is called Ladies going through chemo ......  Please take a look.  It really will give you a  lot of insight into the various reactions you may or may not have.

I agree with It happened to me... Please get a port!

I am getting Carbo/Taxil every 3 weeks for a total of 6 rounds / 18 weeks.  Also get the Decadron and a boatload of other things in the first IV to help with the chemo side effects.

Feel free to come back with any and all questions. Someone here can help.

Love and Hugs,

Cindi

EZLiving66's picture
EZLiving66
Posts: 1363
Joined: Oct 2015

I am on Carboplatin and Taxotere.  The Taxotere is supplosed to be a little less problem with nerve damage and even though I have uterine cancer my doctor is treating me like I have ovarian since it's UPSC which is more aggressive.  I'm Stage II Grade 3 but he said once he cut into the cancer, he released those cancer cells into my body.  Maybe my body will kill them off on its own; or maybe not.  

I have a anti nausea med, Prochlorperazine along with Lorazepam, and I'm taking both of them.  I have Oxycodene and I've taken it too for the pain.  But I'm also taking Tylenol and have to be careful I don't overdose myself.

I felt ok during week two and three last week.  Hopefully that will happen this week again.  If it doesn't I am going to ask to ditch the Neulasta.  I think that's what's causing my bone/chest pain.

Take care,

Eldri

giggs100's picture
giggs100
Posts: 91
Joined: Oct 2015

I will let you all know how the treatment is working and the side effects.  Today I meet with a nurse for my chemo therapy teaching.  Next week Tuesday I go to look at wigs.  I just want to thank all of you for sharing your info with me. 

pinky104
Posts: 574
Joined: Feb 2013

I had 6 rounds of carboplatin and taxol, 3 weeks apart.  I was given Emend starting a couple of days before treatment and I had no nausea.  I refused the Neulasta shot.  I had non-stop UTI's and got chemo-induced anemia halfway through treatment, for which I had a blood transfusion.  I was very short of breath from the anemia and had had to stop when walking through stores to catch my breath (also when climbing stairs).  I got some mouth sores early on, but a mouthwash  my oncologist gave me took care of them.  I had no bone pain at all.  I got peripheral neuropathy in my feet and fell because I couldn't feel the drop-off between a friend's lawn and driveway. 

After chemo, I was diagnosed with hemochromatosis (a genetic predisposition to store too much iron in the body), which may have contributed to my shortness of breath. 

Subscribe to Comments for "What kind of chemo drug used"